Feedback on Lipitor Side Effects and Usage Page 19
If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about using Lipitor? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Constant headache, muscles twitch and joints ache
For some reason the so called specialist says STOP taking the synthroid (under active thyroid) prescribed by my regular doctor and start taking Lipitor. After 3 days I wont touch the stuff again. I have a constant headache, muscles twitch and ache, joints ache, I’m tired all the time but cant sleep because I ache so bad. I am however continuing on with my sythroid. I’ll just live with the 211 LDL cholesterol.
AskDocWeb: Hopefully you are aware of the standard warning, “Always talk to your doctor before discontinuing any prescription drug.” With that said there are also natural ways to lower your cholesterol.
Slurred speech continues after quitting Lipitor
I had a heart attack two years ago and received 3 stints in a row. I was prescribed 80 lipitor. I took it for about 1 1/2 years when my legs began to cramp terribly with charlie horses all the time. Even my hands would go into a charlie horse. I was taken down to 40 simvustatin but it still was hurting and also my speech was becoming slurred and it was hard to swallow. I have been completely off any of the statins but still take my plavix (75) and vitamins for a month or so but my speech has not come back. I have had mri’s neurology tests, etc. No one knows what it is. Do you have any explanation? Thanks,
AskDocWeb: Currently there is no explanation. We don’t know if there is a connection with a particular statin or statins in general but this does sound familiar. If you read some of the comments here you’ll see that other ex-statin users also have side effects that persist after discontinuing use.
Muscle pain in legs
I have been on Lipitor 40 mg for several years. My legs always hurt, day and night. I was a little overweight and started back at the gym six months ago. Lost 30 lbs., but no change in muscle pain. My doctor only looks for edemas, gout and my PSA levels, obviously doesn’t hear my muscle complaints. After reading all these stories, I have a decision to make. Probably will stop lipitor and eat better. Thanks.
What can relieve leg pain?
I took Lipitor for about 1-2 years. I stopped when I developed severe symmetrical thigh pain. It has not gone away even tho I have been off Lipitor for about 6 months. Is there anything I can do for this pain?
AskDocWeb: Others have reported varying degrees of relief from leg pain by using CoQ10, ice packs, hot packs, over-the-counter salves with cayenne pepper or eucalyptus formulas, physical therapy and massage. Feel free to add to this list if you find something else that works.
Bad joint and muscle pain
Can I stop using Lipitor cold turkey or should I ween myself off and how?? I’m having joint pain and muscle pain bad!
AskDocWeb: Joint pain and unexplained muscle pain are listed as possible side effects that should be reported to your doctor immediately. Whether or not your doctor advises you to wean off depends on several factors including how long you have been using this statin.
Lipitor provides inhibition of inflammatory activity within your blood vessels. Generally speaking, that’s a good thing but when you discontinue platelet activation returns to normal. Recent studies have shown that, in some people, there will be an overshoot of platelet stickiness, peaking in the second week after stopping the statin. This may result in a small but significant risk for strokes and infarctions to occur during that time. Gradually tapering off of Lipitor would reduce that risk. It is certainly an option that you should discuss with your prescribing physician.
Fighting peripheral neuropathy
I have been on gemfiberzol, Lopid, for 16 years. I have been fighting perphial neuropathy for many years…I have tried my gp, a foot dr., a neurologist, a holistic dr. Massage, chiropractor, …only thing left is acupuncture ….so the other night I am googling and I read that statins ca cause PN….nobody ever mentioned this to me…next day went to GP and we are going to try being off of chlesterol meds for 3 months….2 factors we are dealing with….can I keep my chlesterol down with diet and exercise, it was deemed heredity when we started, also I’ll removing the Lopid will that stop the foot pain….God I hope so….pray for it to work! Thanks for your forum…it helps!
Seriously research statins
Around my mid-fifties, I started taking Zocor for moderately high cholesterol. I developed severe muscle pain and fatigue. I switched to Lipitor and the pain lessened noticeably, and I’ve been taking Lipitor for nearly 15 years. But the fatigue persisted, and neither my doctor nor I associated it with the Lipitor. I had been a runner all my life and gradually my ability to run declined until I’m quite impaired compared to before the statins. Of course, 15 years of gradually less and less exercise has taken its toll as well as my age.
NPR did a panel discussion of statins and their effects on June 12, 2012 on the Diane Rehm show. Consider reading it. It prompted me to seriously research statins, including Lipitor. I have taken myself off as of today, and I will discuss it with my doctor when I see him in a week. As bright as he is and as concerned as he’s been over my fatigue, he didn’t think it was the Lipitor. I’m going to do the real test, which is, get off it and use diet and other natural means of lowering cholesterol. I hope to recover to some degree.
Simvastin, after about a week I was getting so tired I could barely function, odd muscle aches and extreme weakness all I wanted to do is sleep, normally a energic, also had extreme shortness of breath. I stopped after educating myself about the dangers of statins it can kill you cripple and. Get a series of ailments like heart failure and many more. the chemical chain in which statins work is very essential to using common sense to using statins, dangerous we need chlorestrol in cells for our muscles.
Pain, tingling and numbness
I have been on Lipitor for a few years. I currently have an unexplained pain in one shoulder and that side of my back with tingling and numbness down the effected arm. Pain is continuous and not relieved with medication. Has been going on for a month. Occurred a few months ago but went away. Now not letting up.
I tried a different statin and experienced muscle pain almost immediately, within a week on being on it. So, my doctor took me off of it and suggested I try Lipitor instead. He said many of his patients had used it successfully. I didn’t experience any muscle pain, but I did feel rather lethargic and my mood seemed to get worse. However, these side effects were subtle compared to the pain I had experienced before on the other statin, so I stayed on Lipitor.
However, after about a month on Lipitor, I noticed my hair began thinning. I didn’t associate it with the Lipitor at first, but after searching online I found that this was a side effect that others had reported. After about six weeks of taking Lipitor, my hair was noticeably thinner, all over my head and not just in the way that you would see from male pattern baldness. This was enough to make me want to stop taking the drug. I just stopped, so it is too early to tell if my hair will grow back. I’m just glad I stopped when I did since I still have some hair left at all.
AskDocWeb: We have good news for you John. Most drug-induced hair loss is fully reversible once the offending drug is discontinued. Read more feedback about Lipitor.
Report – 17 – 18 – Page 19 – 20 – 21 – 22 – Last Page 23
If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.